Fussy baby due to shots.

Melissa - posted on 02/07/2010 ( 15 moms have responded )

60

14

4

My little one had her first set of shots on Friday and is still VERY fussy. I have tried everything to soothe her, but nothing seems to help for more than 5 minutes. Any suggestions would be most amazing at this point!

MOST HELPFUL POSTS

Emma - posted on 02/07/2010

507

15

63

Tylenol and gently massage the legs where the shots were done. My son was very much the same way, fussy for days after. When you rub the area of the shots don't touch where the shot was done exactly, but massage around that area. Also you can use the lavender lotion to help calm them as well. When you are holding her try to not touch or put too much pressure on the legs, try lying down with her or have her on your tummy and put your arms around her waist, that way she is being comforted by you without the pressure on her legs. I used a thicker blanket for cuddling so there wasn't any direct contact (with only pants) where the pain was.

Ashli - posted on 02/07/2010

46

32

4

They told me when i go in to get my son his shots to give him tylonal and then lay him down and moves their legs but make it a game where they have fun while do it. i always put music on and moves my sons leg with the music. The reason they told me to do that is because their muscles get sore. That after you moves their legs or where ever they got their shots at then give them a nice warm bath to help with the soreness. I don't know if that helped but good luck. i have to do the first shots at the end of this month.

This conversation has been closed to further comments

15 Comments

View replies by

Ashli - posted on 02/07/2010

46

32

4

you also need to check their temp to make sure they dont start getting a fever. and like they said give it to them right before you go and then every 4 to 6 hours. they will be fussy the first time around because this is their frist painful thing they have went though since they have been born. just stick with it and the main thing you can do if your worried if just call you family doc and see what they say you should do abou it.

Destinie - posted on 02/07/2010

73

16

4

I would give her tylenolfor now and then take her to the dr firt chance you can. My baby calmed down as soon as we gave him tylenol. If that don't work you might want to get to a dr then.

Arielle - posted on 02/07/2010

105

16

18

your doc should have told you to give the baby tylenol every 4 hrs until the next day. and a bath sounds nice to. next time give your baby tylenol b4 you go to the doc to get shots.

Shannon - posted on 02/07/2010

69

28

2

If your child has trouble digesting infant formula also, you may want to check into her maybe having an allergy to cow's milk. Since the FDA does not require drug companies to include food allergy warnings on labels, people sometimes have reactions to certain ingredients derived from food products contained in vaccines, immunizations, and other drugs. Some immunizations include a minute amount of bovine casein, which can affect people with allergies to cow's milk. Most doctors don't even know about these ingredients, so there is now way to warn patients. Infants usually outgrow milk allergies by about the age of 3 years. Ask your doctor about allergy testing just to be safe. Milk allergy is completely different from lactose intolerance, so make sure you ask specifically about milk allergy. Signs of milk allergy include diarrhea and/or constipation, so definitely watch out for those symptoms.Good luck with your little one!

Melanie - posted on 02/07/2010

71

34

4

did you try cold compress on the area/ or give tylenol for infants/ it works so well.

Megan - posted on 02/07/2010

29

23

3

Since it's been over 2 days, your son shouldn't be bothered by the shots anymore. I would give your on-call dr a shout and tell him what's up and get his advice. Normally, a bath, or massage, or tylenol would be sufficiant, but since it's been so long, it raises a little red flag in my head, and I would have it checked out. Good luck!

Dawn - posted on 02/07/2010

11

0

1

I always gave mine tylenol and motrin but if she is fussy for to long I would consult your DR sometimes they can have problems from shots. Also they say which ever leg they gave it in you can exercise because it keeps the muscles from getting to tight

Sarah - posted on 02/07/2010

15

15

1

Did your doctor tell you Infant Tylenol drops is what you should have used right before shots? my sons Pedi said to bring Tylenol and give it to him right before shots...of course I did not listen and my son was fine...another friend of mines son however had a little swelling where the shots were and they put him in warm bath with warm washcloth on his leg. The Tylenol works best though and you can give it to her any time. He said to give .08 which is on the drop but my son was also in 90%. Call doc and ask about amount. hope that helps!

Hailey - posted on 02/07/2010

142

5

15

my dr always tells me to give my kids baby panadol after their shots it will help as they tend to get a bit upset with temps

Victoria - posted on 02/07/2010

4

9

0

Our son just got his first shots last Wednesday. He was a little fussy the first night. The nurse said his legs might be sore from the shots. My husband massaged his legs in the area of where his shots were. At first he cried but then he calmed down!

Tiffany - posted on 02/07/2010

2

26

0

if you havent yet give her some motrin or tylenol ... a warm bath with the johnson and johnson lavender bedtime bath can help as well ... good luck and i hope she feels better very soon

Skye - posted on 02/07/2010

9

13

2

my baby was like that when she first had hers done, does ur baby like dummys?? she shouls get over it soon, buy try dummys or something to stimulate the baby, will help her or he get his mind of it xo

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms